MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE MOT DR UNIT HNDCONT POWERMAX ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVCE MOT DR UNIT HNDCONT POWERMAX ELITE; SAW, POWERED, AND ACCESSORIES
Model Number 72200872S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the motor drive unit did not work and the cord got hot.It is unknown when the event occurred relative to surgery.Back up device available.No delay nor patient complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).B5: updated.H10, h3, h6: the reported device was received for evaluation.It was determined the device did not contribute to the reported event.A visual inspection found a discolored cord and a missing soak cap and lanyard.A functional evaluation revealed no issues.No overheating was noted.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat event.A review of risk management files found that the reported failure was documented appropriately.The complaint was not confirmed, and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors which can contribute to overheating include a blade stall condition that will result in increased current draw from the control unit which will heat the motor and hand piece housing.Factors which can contribute to a blade stall condition includes gearbox corrosion caused by cleaning and sterilization methods and the chemicals involved.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the motor drive unit did not work and the cord got hot.It is unknown when the event occurred relative to surgery.Back up device available.No delay was reported.

Brand Name
SVCE MOT DR UNIT HNDCONT POWERMAX ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12919914
Report Number1643264-2021-02448
Device Sequence Number4994830
Product Code HAB
UDI-Device Identifier03596010653703
UDI-Public03596010653703
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200872S
Device Catalogue Number72200872S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown